Texas, 2007

Flash Flooding and Heavy Rain in Texas, July 2, 2007

July 2, 2007 · NWS CRP · 6 events in 4 counties and zones

A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding across the Coastal Bend.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding across the Coastal Bend.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 2, 3:52 AM CST, 18 minutes earlier.

Area forecast discussion, Jul 2, 3:52 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT MON JUL 2 2007

.SHORT TERM (TODAY AND TONIGHT)...VERY MOIST AIRMASS WILL REMAIN IN
PLACE ACROSS SOUTH TEXAS THROUGH TONIGHT WITH PRECIPITABLE WATER
VALUES APPROACHING 2.5 INCHES. AN UPPER LEVEL SPEED MAX EAST OF
SAN ANTONIO APPEARS TO ALSO BE INCREASING UPPER LEVEL DIVERGENCE
OVER THE COASTAL BEND. MSAS SHOWS A SURFACE LOW HAS DEVELOPED
TO THE SOUTH OF LAREDO WITH STRONG LOW LEVEL CONVERGENCE ALONG THE
COASTAL PLAINS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE ONGOING ATTM
OVER THE COASTAL BEND INTO THE VICTORIA CROSSROADS.

MODELS KEEP THE MID LEVEL TROUGH AXIS INTO THE RIO GRANDE PLAINS
THROUGH TONIGHT. WITH MODEST LOW LEVEL FLOW OVER THE WESTERN GULF OF
MEXICO...DO NOT FORESEE THE CONVERGENCE ZONE MOVING MUCH THIS
MORNING. EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE COASTAL
COUNTIES INTO THE VICTORIA AREA THROUGH THIS EVENING. RAIN AMOUNTS
OF 2 TO 4 INCHES WILL BE LIKELY OVER THE AREA WITH ISOLATED
EXCESSIVE AMOUNTS OVER 8 INCHES POSSIBLE. EXPECT THE SEABREEZE TO
PUSH THE CONVERGENCE ZONE INLAND THIS EVENING WITH HEAVY RAIN
THREAT FOCUSED OVER THE RIO GRANDE PLAINS.

&&

.AVIATION...CEILINGS PROVIDING MVFR CONDITIONS ACROSS SOUTH TEXAS
REGION WITH IFR/LIFR CONDITIONS IN NUMEROUS SHOWERS AND T-STORMS
OVER THE COASTAL PLAINS. STORMS EXPECTED TO REMAIN OVER THE
COASTAL PLAINS INTO EARLY AFTERNOON WITH STORMS MORE OVER THE
RIO GRANDE PLAINS LATE THIS AFTERNOON AND EVENING WITH GENERALLY
IFR/LIFR IN AND NEAR STORMS.

&&

.MARINE...SCEC CONDITIONS EXPECTED OVER THE GULF WATERS WITH
MOST OF THE CONVECTION OVER THE BAYS AND NEARSHORE WATERS THIS
MORNING AND AGAIN OVERNIGHT TONIGHT.

&&

LONG TERM (TUESDAY THROUGH SUNDAY)...TUESDAY WILL CONTINUE TO BE
WET WITH 2+INCH PWATS AND THE UPPER LOW JUST W OF THE AREA EJECTING
A SHORT WAVE ACROSS S TX...AND COMBINING WITH A VERY UNSTABLE AND
ABUNDANTLY MOIST ENVIRONMENT. TRICKY PART WILL BE TIMING OF PRECIP
AND LOCATION OF SFC/LOW LEVEL FORCING. FOR NOW AM THINKING BEST CHC
FOR PRECIP DUE TO LOW LEVEL FOCUS WILL BE INLAND AREAS WITH THE
AFTERNOON SEA BREEZE. THE GFS IS SHOWING DIFFLUENCE ALOFT SHIFTING
FROM W TO E ALONG WITH THE SHORT WAVE WHILE STORM MOTION ACROSS THE
W ZONES SHOW AN EASTWARD MOTION AND ACROSS THE E ZONES STORM MOTION
IS PROGD TO BE NORTHWARD. THEREFORE AM THINKING INITIAL CONVECTION
WILL BE MAINLY FOCUSED ACROSS THE CENTRAL CWA BUT SHIFT NE THRU THE
AFTERNOON WITH A SECOND SHORT WAVE ROUNDING THE BASE OF THE LOW TUE
AFTERNOON...PROVIDING UPPER SUPPORT FOR ADDITIONAL CONVECTION INTO
TUE EVENING/NIGHT ACROSS THE W AND NW CWA. THE UPPER LOW CONTINUES
TO SPIN W OF THE REGION THROUGH WED PROVIDING CONTINUED SUPPORT FOR
LIKELY STORMS ACROSS MUCH OF THE AREA. GIVEN UNCERTAINTY WITH
PLACEMENT OF LOW LEVEL SUPPORT...BROAD BRUSHED THE LIKELY POPS FOR
WED. THE UPPER LOW DRIFTS FARTHER W THRU THE LATTER PART OF THE WEEK
AND INTO THE WEEKEND WITH EACH DAY BECMING DRIER IN THE MID/UPPER
LEVELS WITH DECREASING RAIN CHCS AND WARMING TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  76  87  76  88  /  80  60  70  30  50
VICTORIA          85  74  87  74  88  /  90  60  80  30  60
LAREDO            92  76  93  76  92  /  50  60  60  60  60
ALICE             89  76  89  75  89  /  80  70  80  50  60
ROCKPORT          86  78  87  79  88  /  70  50  60  30  50
COTULLA           90  74  91  74  89  /  60  60  60  60  60
KINGSVILLE        89  76  88  76  90  /  80  70  70  40  50
NAVY CORPUS       87  79  87  79  88  /  70  50  60  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...
     KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jul 2, 4:07 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CDT MON JUL 2 2007

GMZ230-235-TXZ229>234-239>247-030000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-LA SALLE-
MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
507 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE TO THE
NORTHWEST OF THE RIO GRANDE PLAINS WILL LEAD TO NUMEROUS SHOWERS
AND THUNDERSTORMS OVER SOUTH TEXAS TODAY INTO TONIGHT. THE SHOWERS
AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. RAIN AMOUNTS
OF 2 TO 4 INCHES ARE LIKELY. ISOLATED MAXIMUM RAIN AMOUNTS UP TO
8 INCHES WILL BE POSSIBLE. PONDING OF WATER ON ROADS AND FLOODING
OF CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL BE LIKELY. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF
SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE  THROUGH TUESDAY. RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE
LIKELY ACROSS THE REGION THROUGH TUESDAY WITH ISOLATED TOTAL AMOUNTS
OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THURSDAY THROUGH FRIDAY...ISOLATED ON SATURDAY AND
SUNDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH
DAYTIME HEATING AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flash flood, 2 heavy rain. Local standard time, as filed.

Flash Flood, Victoria

When
July 2, 4:10 AM CST to 10:15 AM CST
Where
Victoria County, Victoria
Cause
Heavy Rain
Property damage
$1.0 million
Reported by
Law Enforcement
Coordinates
28.800, -96.980

Widespread flash flooding occurred across much of Victoria county during the early morning. Between 2 and 4 inches of rain fell across the southern half of the county and between 4 and 8 inches fell across the northern half of the county, with isolated amounts between 8 and 11 inches. Flooding was reported at Benbow Road and Garcitas Creek and at U.S. 77 at Garcitas Creek, numerous roads throughout the city of Victoria and several Farm to Market Roads in the northern half of the county. U.S. 77 was closed from the north side of the city of Victoria to the Lavaca/De Witt/Victoria county line due to flooding at the county line and at least one vehicle was completely submereged in a high water crossing along U.S. 77. In Nursery, widespread flash flooding of creeks resulted in 25 homes with water in them as well as cars reported underwater. Up to 10 homes in the Tropical Acres subdivision of Victoria had water in them due to flash flooding of Spring Creek. Flooding of 3 homes along Benbow Road near Garcitas Creek also occured. Several evacuations of families were needed.

Flash Flood, Goliad

When
July 2, 6:25 AM CST to 8:45 AM CST
Where
Goliad County, Ander to Schroeder
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.850, -97.350

Between 4 and 6 inches of rain fell across northeast Golaid county during the morning resulting in flash flooding of low lying areas. In addition, secondary roads in Ander and Schroeder were closed due to high water.|

Flash Flood, San Patricio

When
July 2, 6:45 AM CST to 10:15 AM CST
Where
San Patricio County, 5 mi SE of Mathis to West Sinton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.049, -97.772

Between 2 and 4 inches of heavy rain resulted in widespread flash flooding across central and western San Patricio county. Flooding was reported between Mile Markers 23 and 24 along Interstate 37, resulting in six accidents. Several Farm to Market roads were flooded and closed, including F.M. 234 and I-37, F.M. 188 and I-37 and F.M. 630 at F.M. 796 in West Sinton.|

Flash Flood, Nueces

When
July 2, 8:00 AM CST to 11:00 AM CST
Where
Nueces County, Robstown to Corpus Christi
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
27.780, -97.670

Between 5 and 10 inches of heavy rain fell during the morning from Robstown to portions of Corpus Christi resulting in widespread flash flooding. Numerous roads were flooded and impassable, including Up River Road, Leopard, Airline at S.P.I.D., Everhart at S.P.I.D., Kostoryz at S.P.I.D., Rockwood at Starlight, Clarkwood, Rand Morgan, Business 77 in Robstown, frontage roads along U.S. 77 in Robstown, Interstate 37 from Lantana to Southern Minerals Road and numerous other secondary roads throughout Corpus Christi. A pregnant woman was rescued after her vehicle was washed into a shallow ditch along Interstate 37 and Corn Products Road.

Heavy Rain, Nueces

When
July 2, 10:28 AM CST
Where
Nueces County, (Crp)corpus Christi
Reported by
ASOS
Coordinates
27.770, -97.500

During the morning hours 9.86 inches of rain fell, a record rainfall for this date.

Heavy Rain, Victoria

When
July 2, 10:28 AM CST
Where
Victoria County, (Vct)victoria Rgnl A
Reported by
ASOS
Coordinates
28.850, -96.920

During the morning hours 3.44 inches of rain fell, a record rainfall for this date.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53331, 53332, 53333, 53334, 53340, 53341.